Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Treated for rectal cancer, having fibromyalgia. Night sweats, severe pain in joints and having menopause. On Zoloft. Suggest the cure?

Answered by
Dr.
Dr. Preeti Parakh

Addiction Medicine Specialist

Practicing since :2002

Answered : 1486 Questions

default
Posted on Wed, 30 Oct 2013 in Mental Health
Question: I am 60 yr. C.female. I have many things going on. Being a retired nurse I would like a straight forward answer.
Had rectal ca. clear now about yrs. I am seeing pain Dr. for
fibromyalgia
osteo. very painful
RSD for 13 yrs.
bi-lateral knee surg. due to always having tears. 4x0ne knee
3x other
on meds for depression
panic
anxiety
recently new problems
only at night awful night sweats-I am through menopause
wake up every night severe pain in one of all joints. I am not laying on it
and elbow-knees-neck will be painful to move.
skin feels funny on areas on my body. Almost like numb .
insomnia-headache and past month when bladder is full but as I release to urinate it feels as though something stops the flow from starting and have to sit and try to concentrate to release the flow and. Bowels either cant go or cant stop. Hands go numb just from holding or waken from pain due to so stiff.
This sounds yuck but always crust in nares. Both.
When I wake up eyes are always moist and stuck together. I developed large bags under my eyes and tried everything but stay. This has been over a couple of months.
I begin to sleep and legs or arms feel like I was just I was shocked and can do that all night.
Also some nights and days my legs ache and I have to squeeze the muscle very hard for some relief.
On Zoloft but have weeks or a month of severe depression that I cant eat-dress or do basic AODL. I stay in bed praying for the awful anxiety in my to stop.
It is not all related to depression but the constant anxiety puts my belly in a roll and I just stay in my bedroom wait for it to go away
My hands go numb when I try to sleep and through out the day.
I think I covered a lot and glad I had MRI'S to justify my pains and need for operations or people would think I was not all there. Also one more thing. I am very nervous. If I am computer and something pops or the phone rings my it causes me to jump out of my skin . Terror goes through me and I actually will spill something or jump
doctor
Answered by Dr. Preeti Parakh 3 hours later
Brief Answer:
Fluctuating morphine levels may be responsible.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

I understand you have multiple physical problems which have been worsened by mental health issues. I also agree that many times physical health problems in people with mental health issues are not given adequate attention by physicians, and investigations like MRI help prevent this.

You have mentioned some new symptoms which have caused you concern, like night sweats, pain at different sites, numbness, insomnia, headache, nasal crusting, sticky eyes and difficulties with bladder and bowel movements.

Since being a nurse yourself, you can realize that there is a whole long list of diseases that may be responsible for these symptoms. As you are aware, all doctors first try to find a disease that can explain most of the symptoms rather than finding individual explanations for each symptom. In your case, I was struck by two things that could be responsible for your symptoms. Firstly, worsening of anxiety may be responsible for many of your symptoms. Secondly, fluctuating levels of morphine (MS Contin) in your body can also explain many of your symptoms. This can also be responsible for the worsening of anxiety.

Morphine causes dryness in all mucosal linings like in eyes and nose, constipation, difficulty in urination due to spasm of muscles in urinary tract and analgesia. When morphine levels fall in the body, there is withdrawal which causes symptoms like aches and pains, excessive secretion from eyes, loose motions, sweating, running nose, sneezing, yawning, insomnia, goose flesh etc. I fear what may be happening is that your morphine tablets are unable to maintain a steady level of morphine in the body. So at times, your body is exposed to a high dose of morphine while at times, it is left craving for morphine. I feel that if you discuss this with your pain management doctor, he or she may suggest some alterations in the dose or timing of the morphine tablets which can ameliorate your symptoms.

Though I cannot claim that no other cause may be responsible for these new symptoms, I feel that looking into what I have suggested may help you with at least some of these symptoms.

Hoping to have been of help,

Dr Preeti Parakh
MD Psychiatry

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy
Lab Tests

Recent questions on  Ms-multiple sclerosis

doctor1 MD

Hi, I have degenerative disc disease, stenosis, scoliosis, and fish hooks on my vertebra (there is a name for it, but I can t recall it at the moment). I had two spinal surgeries, one on my neck and one on my lower back. The second surgery, on my lower back, left me worse than before, so I was put on a pain management schedule of MS Contin 20mg every 12 hours and percacet 10/325 every 6 hours. It s been several years, so I weaned off both meds for both my own general well being, and to see if the pain still existed to the point of needing such strong medicines or if it could be controlled with a more natural remedy. It s been 2 weeks now since I weaned taking the medicines completely. Since then I have had severe diarrhea every morning with cramping pain. Is this some type of withdrawl or should I see my primary doctor for further testing? Is there an otc I can try? I thought at first, since the pain medicines had me so constipated that it might take a few days to get back into balance, so i eat active yogurt and I read that taking psyllium husk daily might bulk things a bit. I am nauseous, exhausted, achy and just generally miserable, losing weight, and it only seems to be getting worse. It doesn t matter what I eat, or even IF I eat the pain is still there, every morning. It s almost like food has become my enemy. I normally eat a lot of fresh fruits and vegetables, some meats and I don t eat dairy often except the yogurt, which I make myself. It s starting to affect my daily routine, as I have to stay near a bathroom for several hours each morning, and the pain is awful somedays....even if I have no diarrhea, I still have the cramping. The pain is usually on my lower right side, right above my right hip bone, but often it s on both sides and all the way between. Help?

doctor1 MD

I m currently on Norco 10-325 x4, and MS Contin er 60 mg x2. The norcos don t work anymore. What do you think about MS Contin er 60 mg x2, and Opana 10 mg x4? I need a 7 rod put from L-1 to L-5, and fused, S-1 removed. I also have issues with C-1 to C-7, 6-7 need to be fused, and the rest of C- has boney spurs. Really bad Fibromagia. I get a spinal block every month rotating from L to C

doctor1 MD

since I am disabled I am forced to take generic meds for my pain. generic does not work the way a brand/real dose would. I have only found 1 generic that remotely close to the brand. I think the name is Mellinrodt (according to pharmacy. It is so difficult to obtain this as drug stores carry the cheepist. You would not believe the remarks that come from the mouth of some of some pharmacist. I thought aarp was a good insurance. Last year my prescriptions cost over 5,000. I take 60mg of ms contin generic, 3 times daily. My breakthrough drug is Nucynta and truthfully it is not a good pain med. It does help me sleep through the pain. Nucynta does not have a generic, therefore I pay close to 500 for just those 2 pain meds. I need to change the Nucynta, I,m tired of being hungry. Any advice??

doctor1 MD

I take Ms continued 15mg every 12 hours for pain management.. My next doc appt is tomorrow I m down to my last pill and due to either humidity or it got wet, it broke into 3 peices.... Can I still take it or will the break cause an over dose I hurt extremely bad and my ibuprofen is not helping... I m scared to take it but hurt very much.. Please advise..

doctor1 MD

my wife is a cancer sufferer, Right now, she suffers severe legs pains caused by a pinched sciatic nerve , The medical people looking after her has recommended 10 mg. of MS Contin tablets twice a day. The pain are practicallu gone but she is left...

doctor1 MD

I recently had a complete colectomy and now have an illiostomy. I was being treated for chronic pain with ms contin extended release tablets. after 2 to four hrs, the pills are showing up in my drainage bag and they don't look like they have even...

doctor1 MD

I hope you can, I am trying to decide which meds to take for MS they all seem to have crazy side effects. Wondering which is best and has the least side effects.